MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND SCP FLOW SENSOR 3/8"; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND SCP FLOW SENSOR 3/8"; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 96-414-120
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Livanova (b)(4) manufactures the scp flow sensor 3/8".The incident occurred in (b)(6).This medwatch report is being filed on behalf of livanova (b)(4).Through follow-up communication, livanova (b)(4) learned that the user was unable to perform a calibration of the device.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not returned.
 
Event or Problem Description
Livanova (b)(4) received a report that the scp flow sensor 3/8" displayed a flow rate deviation of -0.9l/min when compared to the actual flow rate during a procedure.The system was rebooted several times and the sensor was disconnected and re-connected, but the issue persisted.The sensor was replaced to continue the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the scp flow sensor 3/8".The incident occurred in (b)(6).The claimed flow sensor was requested back to livanova (b)(4) for investigation.No problem was identified during visual inspection.The sensor was connected to the test bench.The flow rate had -0.9l/min deviation compared with the actual flow rate.The zero point calibration did not work correctly.The system was booted up several times, the extract flow probe was inserted, but the issue persisted.After the replacement with a new flow probe, the problem was removed.A supplier quality notification to the manufacturer of the flow sensor was initiated.A review of the dhr did not identify any deviation or non-conformity relevant to the reported issue.If additional information pertinent to this case will be received, they will be provided in a supplemental report.

Brand Name
SCP FLOW SENSOR 3/8"
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key6903652
Report Number9611109-2017-00764
Device Sequence Number10883182
Product Code DWA
UDI-Device Identifier04033817901532
UDI-Public04033817901532
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K011838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-414-120
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer01/14/2018
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1